Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2005, 3:24 PM CST for Calloway County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2005, 3:24 PM CST (21:24 UTC)
- Expired
- Mar 27, 2005, 4:00 PM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 67 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:20 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 27, 3:20 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 PM CST SUN MAR 27 2005 .DISCUSSION... SATELLITE INDICATED COPIOUS CLOUDINESS ACROSS THE FCST AREA AND MUCH OF THE MIDWEST AND SOUTH. 88D RADARS INDICATED TWO PRIMARY AREAS OF SHWS/TSTMS THIS AFTN. ONE AREA OF SHWS COVERING MUCH OF AR WAS ASSOCIATED WITH A VIGOROUS MID LEVEL LOW NOW OVER SRN AR/NRN LA. THE SECOND AREA OF SHWS AND SOME TSTMS COVERING MAINLY WRN TN/PART OF SERN MO/WRN KY WAS ASSOCIATED WITH UVVS PROVIDED BY THE LEFT EXIT REGION OF A 100KT 300MB JET JUST AHEAD OF THE 500MB LOW. MEANWHILE...THE 500MB LOW WAS BEGINNING TO CATCH UP WITH ITS ATTENDANT SFC LOW WHICH WAS NOW LOCATED IN NRN AL. AS THIS CONVERGENCE CONTINUES TO OCCUR OVERNIGHT...THE SFC LOW IS EXPECTED TO DEEPEN /IT IS HAPPENING ALREADY/...AS IT MOVES NE ACROSS ERN KY. MODEL INDICIES INDICATE ENUF INSTABILITY OVER THE KY PENNYRILE REGION FOR THUNDER FOR THE FIRST PART OF THE NIGHT. THIS IS SUPPORTED BY ONGOING LIGHTNING ACTIVITY IN WRN TN NW OF THE SFC LOW. FAVORITE MODEL FOR THE NEAR TERM PART OF THE FCST PACKAGE IS GFS...WHICH SEEMED TO INITIALIZE THE BEST...ESPECIALLY WITH THE POSITION OF THE SFC LOW THIS MORNING. THE PCPN SHIELD SHOULD EXPAND NORTH ACROSS THE FOUR STATE AREA THRU MIDNIGHT...WITH A SOMEWHAT LESSER CHC OF SIGNIFICANT PCPN NORTH OF A LINE FROM DUQUION TO FAIRFIELD IL. 3 HR FFG VALUES ARE GENERALLY IN EXCESS OF AN INCH...AND WE ARE EXPECTING TOTAL AMOUNTS WELL BELOW THAT IN SRN IL/SERN MO/SWRN IN AND UP TO A HALF INCH IN WRN KY BEFORE ITS ALL SAID AND DONE. AFTER MIDNIGHT AS THE SYSTEM PULLS AWAY...RAINFALL IS EXPECTED TO DIMINISH FROM WEST TO EAST WHILE SFC WINDS INCREASE TEMPORARILY AND BACK TO THE NW. BY MIDDAY MON...ALL PCPN WILL HAVE ENDED AND SKIES WILL BECOME MOSTLY SUNNY TO SUNNY. AFTER TODAYS HIGHS AROUND 50...TEMPS SHOULD REBOUND TO NEAR 60 ON MON...WITH WARMER TEMPS ON THE WAY THIS WEEK. THE 12Z ETA AND GFS ARE IN AGREEMENT FOR MONDAY NIGHT AND TUESDAY. WEAK SURFACE RIDGING WILL SHIFT EAST OF THE AREA...ALLOWING LOW LEVEL SOUTHERLY FLOW AND WARM ADVECTION TO DEVELOP ACROSS THE REGION. MEANWHILE AN UPPER LEVEL RIDGE PUSHES EASTWARD THROUGH THE REGION. ALL THIS SPELLS A BEAUTIFUL SPRING DAY WITH SUNNY SKIES AND HIGHS IN THE 70S AFTER A COOLISH START TO THE DAY. GENERALLY STAYED WITHIN THE RATHER TIGHT RANGE OF AVAILABLE TEMPERATURE GUIDANCE MONDAY NIGHT AND TUESDAY. LOOKING AT WEDNESDAY AND BEYOND...THE MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT IN DEVELOPING A MID/UPPER LEVEL TROUGH OR CLOSED LOW OVER THE CENTRAL PLAINS BY THURSDAY MORNING. DOWNSTREAM OF THIS...THE QUAD STATE WILL BE IN ACTIVE SOUTHWEST FLOW ALOFT. ALL OF THE MODELS BRING A SIGNIFICANT TROUGH ALOFT EASTWARD THROUGH THE REGION BY THURSDAY OR FRIDAY...BUT DIFFER IN THE DETAILS. HAVE DECIDED TO FOLLOW HPCS BEST GUESS IN A MORE SOUTHERN TRACK OF THE PRIMARY SURFACE SYSTEM. THERE WILL BE A SLIGHT CHANCE OF CONVECTION AS EARLY AS WEDNESDAY AFTERNOON IN THE FAR NORTHERN ZONES AS A WEAK FRONT SAGS TOWARD THE AREA. THE CONVECTIVE POTENTIAL WILL INCREASE THROUGHOUT THE QUAD STATE WEDNESDAY NIGHT AND THURSDAY...AS AN INVERTED TROUGH/WEAK COLD FRONT DEVELOPS ACROSS THE REGION...AND THE PRIMARY MID/UPPER LEVEL TROUGH/LOW APPROACHES THE QUAD STATE. LATER THURSDAY THROUGH FRIDAY...WITH THE SURFACE SYSTEM WELL SOUTHEAST OF THE QUAD STATE...THERE WILL BE SMALL CHANCES OF SHOWERS OR LIGHT RAIN TIED TO THE UPPER TROUGH. THE SYSTEM SHOULD BE EAST OF THE REGION BY FRIDAY EVENING...ALLOWING FOR A NICE CLEARING TREND FOR NEXT WEEKEND. THERE STILL IS NO SIGN OF ANY COLD SURFACE HIGH...SO TEMPERATURES WILL REMAIN RELATIVELY MILD THROUGH THE FORECAST. TEMPERATURES WILL BE BELOW NORMAL FRIDAY...WITH CLOUDS AND THE COLD CORE OF THE SYSTEM OVERHEAD. HOWEVER...HIGHS SHOULD REBOUND INTO THE 60S SATURDAY...AND POSSIBLY THE 70S AGAIN FOR NEXT SUNDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && DB/DRS
Hazardous weather outlook, Mar 27, 4:30 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CST SUN MAR 27 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 430 AM CST (530 AM EST) SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING...MAINLY ACROSS SOUTHEAST MISSOURI...TO THE EAST OF THE OZARK FOOTHILLS... AND ACROSS WESTERN KENTUCKY. A FEW STORMS ACROSS THE PENNYRILE REGION OF WEST KENTUCKY COULD PRODUCE MARGINALLY SEVERE HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE FOUR STATE AREA ON THURSDAY. THE STORMS COULD BE STRONG...DEPENDING ON THE SPEED AND TRACK OF THE PARENT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 27, 3:18 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CST SUN MAR 27 2005 KYZ008-009-011-012-272200- CALLOWAY KY-LYON KY-MARSHALL KY-TRIGG KY- 318 PM CST SUN MAR 27 2005 ...ISOLATED STRONG STORMS POSSIBLE NEAR THE LAND BETWEEN THE LAKES REGION THROUGH 4 PM... A CLUSTER OF THUNDERSTORMS...WITH THE POTENTIAL FOR VERY HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL WAS MOVING NORTH AROUND 40 MPH. THIS STORM WILL MOVE NEAR MURRAY KENTUCKY BY 330 PM...REACHING NEAR HARDIN AND BENTON BEFORE 345 PM...AND EAST OF CALVERT CITY...NEAR THE LAKES BY 4 PM. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER INDOORS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:58 AM CST | Flash Flood Warning | PAH | Jackson, Perry | 3 hr |
| Mar 27, 3:41 PM CST | Severe Thunderstorm Warning | PAH | Trigg | 49 min |
| Mar 27, 4:01 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian | 44 min |
| Mar 27, 4:17 PM CST | Severe Thunderstorm Warning | PAH | Hopkins | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.